Louisiana, 2008Damaging Winds in Louisiana, August 29, 2008
August 29, 2008 · NWS JAN · 2 events in 1 county or zone
Scattered afternoon thunderstorms developed over southern Arkansas and northeast Louisiana and became rather strong. One storm reached severe limits and caused some wind damage across Morehouse Parish.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon thunderstorms developed over southern Arkansas and northeast Louisiana and became rather strong. One storm reached severe limits and caused some wind damage across Morehouse Parish.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 29, 3:10 PM CST, 36 minutes earlier.
Area forecast discussion, Aug 29, 3:10 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT FRI AUG 29 2008
.DISCUSSION...
WITH VERY WEAK SHORTWAVE ENERGY DROPPING SWD INTO THE FORECAST
AREA...WILL CONTINUE LOW PRECIP CHANCES GOING THROUGH TONIGHT AND
SATURDAY. SO FAR THE MID LEVEL RIDGE AND HIGHER HEIGHTS ARE LIMITING
CONVECTIVE ACTIVITY IN OUR AREA...SO LOW POPS LOOK GOOD...BUT DID GO
SLIGHTLY HIGHER THAN MEAGER MAV GUIDANCE POPS. WE HAVE CONTINUED
MENTION OF STRONG/SVR WORDING IN THE HWO AS WELL. EXPECT A QUIET
WEATHER PERIOD FROM FRIDAY NIGHT THROUGH SUNDAY MORNING ACROSS THE
FORECAST AREA.
BY SUNDAY NIGHT...BASED ON THE OFFICIAL NHC FORECAST TRACK...THE
OUTER BANDS OF GUSTAV SHOULD BEGIN TO AFFECT SOUTHERN PORTIONS OF
THE FORECAST AREA BY MONDAY AND HAVE KEPT LIKELY RAIN CHANCES GOING
THERE. SIGNIFICANT CHANGES WERE MADE TO INCREASE POPS FOR MONDAY
NIGHT THROUGH TUESDAY OVER THE ENTIRE AREA BASED ON THE 12Z GFS
WHICH FOLLOWS THE OFFICIAL TRACK CLOSELY DURING THAT TIME. HAVE ALSO
INCREASED WINDS IN FORECAST GRIDS BASED ON COORDINATION WITH
SURROUNDING OFFICES. THIS WOULD BRING TROPICAL STORM FORCE WINDS
INTO THE NATCHEZ AREA TUESDAY WITH LIGHTER WINDS ELSEWHERE...BUT
THIS FORECAST IS CERTAINLY SUBJECT TO CHANGE BASED ON THE LATEST NHC
TRACK OF GUSTAV. GIVEN THE RELATIVE POSITION OF THE FORECAST AREA
ON THE RIGHT SIDE OF THE STORM...WOULD EXPECT THERE TO BE A
POTENTIAL FOR HEAVY RAINFALL AND TORNADOES OVER PORTIONS OF THE
AREA. THIS FORECAST WILL BE FINE-TUNED AS WE GO THROUGH TIME AND AS
THE FORECAST TRACK BECOMES MORE CLEAR. THERE IS MUCH UNCERTAINTY
CONCERNING HOW QUICKLY GUSTAV WILL MOVE OUT OF THE REGION...A
SLOWER DEPARTURE COULD MEAN HIGHER RAIN CHANCES FOR LATTER PORTIONS
OF THE EXTENDED FORECAST. /EC/
&&
.AVIATION...ISOLATED TSTMS OVER NRN/NWRN ZONES WILL DIMINISH TOWARD
SUNSET AND END BY 10 PM. THE AIR MASS REMAINS MOST UNSTABLE IN THIS
AREA...WHICH IS IN THE VICINITY OF THE WEAK SURFACE BOUNDARY
DROPPING THROUGH THE ARKLAMISS. SCT-BKN DECKS FROM 4-6K FEET THIS
AFTERNOON WILL ERODE THIS EVENING FOR VFR CONDITIONS THROUGH THE
EARLY A.M. HOURS TONIGHT. PATCHES OF FOG WILL DEVELOP BUT THEY WILL
GENERALLY BE LIGHT DUE TO SCATTERED CLOUD DECKS ABOVE 10K FEET.
SCT-BKN DECKS FROM 4K-6K FEET WILL DEVELOP AGAIN DURING THE LATE
MORNING INTO THE AFTERNOON SATURDAY WITH ISOLATED TSTMS NORTH OF THE
I-20 CORRIDOR AS WEAK SURFACE CONVERGENCE CONTINUES. TSTMS WILL HAVE
THE POTENTIAL FOR SVR WIND GUSTS AND HAIL...ESPECIALLY TOMORROW WHEN
THE AIR MASS DESTABILIZES A LITTLE FARTHER EWD OVER NRN ZONES. /03/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
EC/07
Hazardous weather outlook, Aug 29, 1:30 PM CST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT FRI AUG 29 2008
ARZ074-075-LAZ007>009-MSZ018-019-025>029-032-034>037-040>042-
301915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-
202 PM CDT FRI AUG 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND NORTHWEST AND NORTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND SATURDAY
ONE OR TWO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY
EVENING WITH THE POTENTIAL FOR WIND GUSTS TO 60 MPH. OTHERWISE
ISOLATED STRONG THUNDERSTORMS CAN BE EXPECTED THROUGH THE EARLY
EVENING HOURS WITH WIND GUSTS TO 45 MPH...SMALL HAIL...FREQUENT
DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL POSSIBLE.
THUNDERSTORMS WILL DIMINISH TOWARD SUNSET AND WILL END BY 10 PM.
ISOLATED SEVERE STORMS WILL BE POSSIBLE TOMORROW AFTERNOON. THESE
STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS TO 60 MPH AND
DIME SIZE HAIL. FREQUENT DANGEROUS LIGHTNING AND PERIODS OF HEAVY
RAINFALL WILL OCCUR WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW SATURDAY
NIGHT AND SUNDAY. CONCERNING HAZARDOUS WEATHER FOR MONDAY THROUGH
MIDWEEK...ALL EYES WILL BE ON HURRICANE GUSTAV AS IT WORKS ITS WAY
ACROSS THE GULF OF MEXICO THIS WEEKEND. STAY TUNED FOR UPDATES ON
THIS SYSTEM.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED BY TUESDAY.
LAZ015-016-023>026-MSZ030-031-033-038-039-043>066-072>074-301915-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAY-
LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
202 PM CDT FRI AUG 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF MISSISSIPPI.
.DAY ONE...TONIGHT AND SATURDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW THROUGH
SUNDAY. CONCERNING HAZARDOUS WEATHER FOR MONDAY THROUGH
MIDWEEK...ALL EYES WILL BE ON HURRICANE GUSTAV AS IT WORKS ITS WAY
ACROSS THE GULF OF MEXICO THIS WEEKEND. STAY TUNED FOR UPDATES ON
THIS SYSTEM.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED BY TUESDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
03
In the hours before
Special weather statement, Aug 29, 2:51 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT FRI AUG 29 2008
ARZ074-292120-
ASHLEY AR-
351 PM CDT FRI AUG 29 2008
...A STRONG THUNDERSTORM OVER CENTRAL ASHLEY COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHEAST OF BERLIN AT 351 PM
CDT...MOVING SOUTHWEST AT 10 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTH CENTRAL ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
MME
Special weather statement, Aug 29, 3:22 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CDT FRI AUG 29 2008
LAZ007-292150-
MOREHOUSE LA-
422 PM CDT FRI AUG 29 2008
...A STRONG THUNDERSTORM WAS OVER NORTHERN MOREHOUSE PARISH...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER BEEKMAN AT 422 PM CDT...MOVING
SOUTHWEST AT 11 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY.
MME
Thunderstorm Wind, Morehouse
- When
- August 29, 3:46 PM CST
- Where
- Morehouse County, Beekman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.920, -91.880
A few trees and power lines were blown down in and around Beekman.
Thunderstorm Wind, Morehouse
- When
- August 29, 3:52 PM CST
- Where
- Morehouse County, 0.9 mi SW of Bastrop
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.770, -91.910
A couple trees were blown down around Bastrop.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, August 29, 20082 injured · $77,000 · 61 kt wind · 9 events
- Damaging Wind in Arizona, August 29, 2008$150,000 · 52 kt wind · 1 event
- Flash Flooding in New Mexico, August 29, 20081 injured · $79,000 · 3 events
- Damaging Wind in Arizona, August 29, 2008$100,000 · 52 kt wind · 1 event
- Damaging Wind in Texas, August 29, 2008$20,000 · 56 kt wind · 1 event
- Hail and Damaging Wind in Kansas, August 29 to 30, 20081.5 in hail · 13 events
- Hail and Damaging Winds in Kentucky, August 29, 2008$13,000 · 50 kt wind · 3 events
- Hail in Colorado, August 29, 20081 in hail · 6 events
- Flash Flooding in Texas, August 29, 20085 events
- Hail and Damaging Winds in Arkansas, August 29, 2008$8,000 · 50 kt wind · 5 events
- Flash Flood and Hail in Kansas, August 29, 2008$200 · 0.88 in hail · 4 events
- Damaging Winds in Texas, August 29, 2008$3,000 · 56 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 131066, 131067.